MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRH KNEE FEM S LFT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH MRH KNEE FEM S LFT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 6481-1-110
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Information (3190)
Date of Event 04/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
During a revision knee when it was time to open the implants the surgeon and rep in the room noticed a powder like substance on the femoral implant.They then opened two stems and both stems had the same residue.A second femoral implant was rushed to the hospital and once again was found to have the same residue on the implant.The surgeon was obviously very upset by this and had to soak the implants in betadine before finally implanting them as there were no other alternatives.These implants all came from "national loaners".
 
Additional Manufacturer Narrative
An event regarding white residue involving a mrh femoral component was reported.The event was confirmed.Method & results: device evaluation and results: a visual inspection was carried out on the returned device a white residue was observed on the tray.A sample was taken from the tray for in-house analysis.The device was otherwise unremarkable.A material analysis was performed on the returned device which indicated that a review of modular rotating hinge knee femoral component, catalogue# 6481-1-110, lot code alk9r and inner blister plastic tray confirmed white particles on both tray and femoral.Characterisation using stereo microscopy and infrared spectroscopy confirmed particles as debris from petg inner blister tray due to mechanical abrasion with femoral component.Medical records received and evaluation: not performed as the reported device was not implanted.Device history review: the device was manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar reported events for the lot referenced.Conclusions: the material analysis indicated that the inner blister plastic tray confirmed white particles on both tray and femoral.Characterisation using stereo microscopy and infrared spectroscopy confirmed particles as debris from petg inner blister tray due to mechanical abrasion with femoral component.The exact cause of the event could not be determined because no other packaging was returned.No further investigation is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
MRH KNEE FEM S LFT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6579819
Report Number0002249697-2017-01592
Device Sequence Number18867671
Product Code KRO
UDI-Device Identifier07613327045130
UDI-Public(01)07613327045130(11)151013(17)211031(10)ALK9R
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K002552
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model Number6481-1-110
Device Catalogue Number64811110
Device Lot NumberALK9R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2017
Initial Date Received by Manufacturer 04/24/2017
Supplement Date Received by Manufacturer07/07/2017
Initial Report FDA Received Date05/19/2017
Supplement Report FDA Received Date08/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR